Drought, Osage
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Osage forecast zone
- Reported by
- Official NWS Observations
A number of rainfall events affected eastern Oklahoma during June, but most of the region still received below normal rainfall amounts for the month. Precipitation amounts ranged from about an inch to nearly ten inches across the area, but most areas received between two and four inches during the month.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A number of rainfall events affected eastern Oklahoma during June, but most of the region still received below normal rainfall amounts for the month. Precipitation amounts ranged from about an inch to nearly ten inches across the area, but most areas received between two and four inches during the month. The heavier amounts were very localized. Subsequently, most of eastern Oklahoma received below average rainfall amounts for the month, with some areas of northeastern Oklahoma only receiving between 25 and 50 percent of normal average rainfall amounts. As a result, the long-term drought conditions continued across portions of northeastern Oklahoma, namely areas to the north of I-44. Exceptional (D4) drought conditions persisted across portions of Osage County, while extreme (D3) drought conditions persisted across portions of Pawnee and Washington Counties. Severe (D2) drought conditions continued across portions of Craig and Nowata Counties. Monetary damage estimates as a result of the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 31, 11:20 PM CST, 40 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 1220 AM CDT Thu Jun 1 2023 ...New AVIATION... .SHORT TERM... (The rest of tonight) Issued at 833 PM CDT Wed May 31 2023 Isolated showers and storms have developed across portions of Osage and Pawnee Counties in northeast Oklahoma. This activity is expected to diminish over the next few hours with the loss of daytime heating. Current forecast for tonight is on track with only a few minor modifications needed to better reflect current trends. && .LONG TERM... (Friday through Wednesday) Issued at 135 PM CDT Wed May 31 2023 Rain/storm chances will increase from the west Friday, with the best chances on Saturday areawide, lingering into Sunday. This will be in response to a weakening upper trough (mentioned earlier) lifting northeast into the southern/central High Plains in the subtropical flow. An amplified upper flow pattern is expected next week, with a deep trough developing over the eastern CONUS. A back door push of cooler and drier air will try to overspread the region next week, with low storm chances mainly confined to southern and western areas. Lacy && .AVIATION... (06Z TAFS) Issued at 1220 AM CDT Thu Jun 1 2023 Persistent weather will carry over through much of the period. VFR conditions are expected throughout with southerly winds approaching 10 knots during the afternoon. Isolated thunderstorms will again be possible this afternoon, but have left out of mention everywhere except KBVO where there is the most confidence, though still low, in at least VC thunder. Bowlan && .PRELIMINARY POINT TEMPS/POPS... TUL 88 68 88 68 / 20 10 30 30 FSM 89 67 90 68 / 10 10 30 20 MLC 88 65 88 66 / 10 10 20 30 BVO 87 62 87 63 / 20 10 40 40 FYV 86 61 87 61 / 20 10 40 20 BYV 85 63 85 63 / 30 10 50 20 MKO 87 66 87 66 / 10 10 30 30 MIO 86 64 86 64 / 20 10 40 20 F10 85 65 86 65 / 20 10 30 30 HHW 87 66 88 68 / 10 0 10 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...10 LONG TERM....30 AVIATION...04
Hazardous Weather Outlook National Weather Service Tulsa OK 449 PM CDT Wed May 31 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 449 PM CDT Wed May 31 2023 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Limited. AREA...Mainly northeast Oklahoma and northwest Arkansas. ONSET...Ongoing. DISCUSSION... Isolated thunderstorms are possible across northeast Oklahoma and northwest Arkansas into the evening hours. Additional storms that develop west of the area this evening may approach portions of northeast Oklahoma late tonight. Organized severe weather is not expected, but the strongest storms may produce gusty winds and locally heavy downpours. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY THROUGH TUESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Daily thunderstorm chances will continue through the rest of the work week, through the weekend and into early next week. Friday and Saturday should feature the greatest coverage, with isolated to scattered thunderstorms on other days. Organized severe weather will remain unlikely during this time, although much like today, gusty winds and locally heavy rain can be expected with the strongest storms. weather.gov/tulsa contains additional information.
The national radar mosaic for the moment the first event began.
5 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2023Every state in 2023This day in weather historyWarnings in Oklahoma, June 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1103503, 1103504, 1103505, 1103506, 1103507.